MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Component Incompatible (1108); Obstruction of Flow (2423); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the user was unable to insert a wire guide into the biggest lumen of a turbo-ject® double lumen over-the-wire power-injectable picc.An attempt was made to place the picc line; however the biggest lumen of the line was too small to insert the wire guide.The user felt that the lumen was smaller than normal.As the picc was unable to be placed, a new picc line was opened to complete the procedure.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(6).Initial reporter occupation: radiologic technician.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information, it was reported that the device was to be placed for administering parenteral nutrition and antibiotics.The failure occurred during the procedure.The device was flushed with 0.9% sterile physiological saline.During placement, both lumens were found to be inaccessible to the supplied guide wires.The patient's activity level was described as "active in the intervention room".
 
Additional Manufacturer Narrative
Correction: h6 - med device problem code.Investigation ¿ evaluation: an issue was reported with a turbo-ject® double lumen over-the-wire power-injectable picc (upicds-4.0-ct-otw-st-1111) from lot 14012423.The customer was unable to insert the wire guide through the biggest catheter lumen.Cook became aware of this event upon being notified by umc groningen.The device did not make patient contact and the patient experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device, as well as a visual inspection of the returned product and unused product returned by the customer, were conducted during the investigation.The complainant returned one prior to use and five unopened devices to cook for investigation.For the prior to use device, the wire guide was unable to advance fully through the purple lumen of the catheter.The wire guides in the unopened sets were also attempted to be advanced through the lumens, through both the proximal ends and the distal ends.None of the wire guides were able to be fully inserted through the catheters.Based on this, cook concludes that the catheters were manufactured out of specification.Additionally, a document based investigation evaluation was performed.The device master record (dmr) was reviewed and quality control procedures were identified.Sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) showed one related nonconformance.A database search revealed no other complaints under this lot number at the time of this investigation.The catheter is supplied to cook from a supplier.The supplier completed an investigation of the affected lot numbers.Samples from the catheter lot undergo processes including a check for lumen patency at the supplier.All samples undergoing this process passed this inspection.Though the catheter tubing is inspected, not all catheters in the lot undergo this inspection.The supplier concluded that it is possible the complaint catheters were not manufactured to specification.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: device description ¿ the ifu provides the inner diameter of each hub for a 4fr double lumen catheter (height/width); purple: (0.022/0.038), white: (0.014/0.028) instructions for use 7.Introduce the catheter over the wire guide into the sheath as far as possible.(fig.4) how supplied upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the returned devices and supplier investigation suggests that the devices were manufactured out of specification.Review of the dhr suggests that there are additional nonconforming devices in the field, but not in house.Containment was performed on related lots.Cook assessed the impact of product in the field, and determined that field action was not necessary due to low risk to the patient.Additional action will not be taken at this time.Based on the information provided, examination of the returned product, and supplier investigation, cook has concluded that a supplier manufacturing deficiency contributed to the event.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13019740
Report Number1820334-2021-02700
Device Sequence Number11963000
Product Code LJS
UDI-Device Identifier00827002345164
UDI-Public(01)00827002345164(17)230818(10)14012423
Combination Product (Y/N)N
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-OTW-ST-1111
Device Lot Number14012423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer12/20/2021
06/08/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date12/27/2021
06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown